Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 13, NWS Jacksonville, FL

February 6, 2021

NWS Jacksonville, FL issued this special marine warning at Feb 6, 2021, 10:01 PM EST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2021, 10:01 PM EST (03:01 UTC)
Expired
Feb 6, 2021, 10:45 PM EST
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Jacksonville radar (KJAX), 159 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 3.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
2.0
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted.

472 
WHUS52 KJAX 070301
SMWJAX
AMZ474-070345-
/O.NEW.KJAX.MA.W.0013.210207T0301Z-210207T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Jacksonville FL
1001 PM EST Sat Feb 6 2021

The National Weather Service in Jacksonville has issued a

* Special Marine Warning for...
  Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM...

* Until 1045 PM EST.

* At 1001 PM EST, a strong thunderstorm was located 31 nm northeast
  of Ormond-By-the-Sea, moving east at 50 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2966 8066 2979 8016 2965 8010 2952 8001
      2948 8066
TIME...MOT...LOC 0301Z 252DEG 51KT 2960 8054 

HAIL...0.00IN
WIND...>34KTS

$$

AK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special marine warning went out at Feb 6, 9:57 PM EST, 4 minutes earlier.

Area forecast discussion, Feb 6, 9:57 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
957 PM EST Sat Feb 6 2021

.UPDATE...

Potential for any more severe storms capable of tornadoes has
diminished and will go ahead and cancel the tornado watch that was
going for the area until midnight. Additional convection is
expected overnight and an another watch is possible.

&&

.PREV DISCUSSION [900 PM EST]...

.Near Term.../through Sunday/...

Warm frontal boundary which has sat just south of the region through
much of the day, will lift north across NE FL late this afternoon,
and into SE GA this evening as a surface low pressure wave moves
along it, then off the GA coast Tonight. The associated cold front
behind the low will move southeast to near the FL/GA line by 12z
Sunday, then to the southeast of forecast area by noon. High
pressure will then build from the northwest through the remainder of
Sunday.

Light to moderate rain anticipated north of the frontal zone, in
response to short wave energy. While, a thunderstorm can not be
ruled out in this northern area, the chance will be low as current
area of convection moves into more stable airmass. Best potential
for stronger convection arrives late this afternoon, once areas
south of the warm front destabilizes. For this afternoon, that area
will largely be south of GNV. For this evening, into the early part
of the overnight, the potential coverage for stronger storms will
extend across much of NE FL, as warmer and more unstable air moves
north into area following the warm front. South of the front severe
potential would focus on wind and hail, however, an isolated tornado
could not be ruled out especially in vicinity of the front itself.

Once showers end across the southeastern counties early Sunday, a
clearing trend will occur.

Temperatures will not follow a typical diurnal curve Tonight, due to
the warm front. For areas across NE FL, temperatures may be fairly
steady to rising through the night, whereas SE GA could see low
temperatures around midnight then rising. Cold advection will begin
Sunday on northwest flow, with a wide range in highs expected. Highs
will range from around 60 over inland SE GA, to the lower 70s
south of a line from Gainesville to St Augustine.

.Short Term.../Sunday night through Wednesday/...

High pressure will build to the north Sunday night. This will keep
skies mostly clear. With the position of the high the flow will
become more from the northeast through the night. With water
temperatures running in the 50s, the northeast flow will keep
readings near the coast, much warmer than inland. Upper 30s for lows
expected over inland SE GA, while lower 50s will be common for
coastal NE FL.

The high will build more toward the northeast Monday, with onshore
flow prevailing. Increasing moisture will result in additional cloud
cover, but a dry day is anticipated. Once again due to water temps
in the 50s a variation in temperatures expected for highs across
area. Highs will range from the mid to upper 60s SE GA, to the
upper 60s to lower 70s NE FL, but readings along the coast will run
about 3 to 5 degrees cooler as the flow moves over the relatively
cooler waters.

A west to east oriented frontal boundary will lift north into area
Monday night into Tuesday. This boundary will slowly move north
across area through Wednesday. The boundary will be a focus for
showers Monday night through Wednesday, with periodic waves moving
along the boundary producing stronger activity and potential for
thunderstorms. Confidence is high that temperatures will trend above
normal Monday night through Wednesday. However, the position of the
frontal boundary will largely dictate how far north the warmest air
gets, with pockets of heavier showers being a cooling factor. With
the boundary wavering north and south somewhat as it moves through,
and expected precipitation coverage along it, a degree of uncertainty
will exist in forecast temperatures.

.Long Term.../Wednesday night through Saturday/...

A frontal boundary will stretch east across the area Wednesday night
through Thursday, then it will push just to the north Thursday
night. High pressure will build to the east Friday, helping to push
warm and moist air into region. A cold front will move southeast
across region Saturday.

In general it will be an unsettled pattern through out this period,
with chances for thunderstorms. Temperatures will be above normal
through Friday night, then return to near to below normal readings
for Saturday.

.AVIATION...
[Through 00Z Monday]

Thunderstorms will move over the TAF sites over first few hours
into 03Z to 04Z to begin the 00Z TAF period with tempo groups for
IFR ceilings and LIFR visibility due to storms with variable wind
gusts up to 30 knots possible. Storms will push east of the
regional TAF sites by 03Z to 05Z time frame with remnant showers
and IFR ceilings lowering to LIFR levels with MVFR visibilities at
all area TAF sites until 12Z except for KSSI where visibility
will lower to IFR levels until 13Z. Conditions will improve to
MVFR levels between 10Z and 14Z with an end to showers and then
ceilings improve to VFR levels across the region by 17Z-19Z time
period.

.Marine...

An area of low pressure will track northeast across the region
Tonight, with a cold front crossing overnight into early Sunday.
High pressure will be centered to the northwest then north of the
region Sunday night into Monday. A west to east oriented frontal
boundary will develop across the region Monday night into Tuesday,
which will slowly lift to the north Wednesday into Thursday. High
pressure will build to the east Thursday night into Friday. A
cold front will move southeast across region Saturday.

Rip Currents  SE GA: Moderate through Sunday
              NE FL: Moderate through Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  48  57  39  64  51 /  50   0   0   0  30
SSI  53  59  47  62  55 /  60  20   0   0  30
JAX  55  65  47  67  56 /  90  40   0   0  20
SGJ  59  67  52  67  58 /  90  50   0  10  20
GNV  59  68  46  71  57 /  90  40   0   0  20
OCF  62  71  50  73  59 /  90  50   0  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 AM EST Sunday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

In the hours before

Local storm report, Feb 6, 8:43 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
843 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     3 ESE ANDALUSIA         29.48N 81.42W
02/06/2021                   Flagler            FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED WIRES DOWN NEAR THE
            INTERSECTION OF SR100 AND BETRA RD AND SR 100 AND WATER
            OAK RD IN THE NEIGHBORHOOD OF DAYTONA NORTH.

&&

RBRICKER
Local storm report, Feb 6, 8:51 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
851 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     5 N BUNNELL             29.54N 81.26W
02/06/2021                   Flagler            FL   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT FROM FCSO OF A TREE
            DOWN ON WOODHAVEN DRIVE NEAR US1 IN PALM COAST.

&&

RBRICKER
Special weather statement, Feb 6, 8:52 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
852 PM EST Sat Feb 6 2021

FLZ035-136-222-236-070230-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Gilchrist FL-
852 PM EST Sat Feb 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN ALACHUA
AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL 930 PM EST...

* At 852 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles southwest of Bell, moving
  northeast at 45 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Trenton, Bell, Alachua, High Springs, Fort White and La Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until midnight EST for northern
Florida.

LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
      2978 8294 2980 8292 2982 8293 2983 8290
      2987 8288 3007 8262 2998 8257 2994 8253
      2992 8241 2989 8240 2988 8235 2982 8230
      2958 8284 2959 8294 2958 8295 2961 8297
TIME...MOT...LOC 0152Z 233DEG 41KT 2966 8294

AK
Special weather statement, Feb 6, 8:57 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
857 PM EST Sat Feb 6 2021

FLZ032-033-037-133-070230-
Coastal St. Johns FL-Putnam FL-Clay FL-Inland St. Johns FL-
857 PM EST Sat Feb 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTH CENTRAL
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 930 PM EST...

* At 857 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Picolata, or 8 miles southeast
  of Green Cove Springs, moving east at 55 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Saint Augustine, Green Cove Springs, World Golf Village, South
  Ponte Vedra, Vilano Beach, Picolata, Guana River State Park,
  Anastasia and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until midnight EST for northeastern
Florida.

LAT...LON 2977 8168 3000 8175 3013 8131 2989 8122
TIME...MOT...LOC 0157Z 250DEG 46KT 2989 8160

AK
Special weather statement, Feb 6, 9:32 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
932 PM EST Sat Feb 6 2021

FLZ021-122-222-070315-
Southern Columbia FL-Suwannee FL-Northern Columbia FL-
932 PM EST Sat Feb 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND SOUTHEASTERN
SUWANNEE COUNTIES UNTIL 1015 PM EST...

* At 932 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Obrien, or 11 miles west of
  Ichetucknee Spring, moving northeast at 45 mph.

* Small hail, winds up to 45 mph, and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Lake City, Columbia, Five Points, Watertown, Lulu, Winfield, Obrien
  and Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until midnight EST for northern
Florida.

LAT...LON 3038 8246 3011 8245 3008 8251 3005 8254
      2994 8292 2996 8293 2996 8295 2999 8296
      3001 8300 3003 8301 3007 8307 3008 8307
TIME...MOT...LOC 0232Z 243DEG 40KT 3001 8295

AK
Local storm report, Feb 6, 9:43 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
943 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             PALM COAST              29.57N 81.21W
02/06/2021  E0.25 INCH       Flagler            FL   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT OF PEA SIZED HAIL
            BETWEEN 6 AND 630 PM IN PALM COAST AND FLAGLER BEACH

&&

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:12 PM ESTSpecial Weather StatementJAXSaint Johns48 min
Feb 6, 7:31 PM ESTSpecial Weather StatementJAXMarion44 min
Feb 6, 7:48 PM ESTSpecial Weather StatementJAXPutnam42 min
Feb 6, 8:01 PM ESTSpecial Marine WarningJAX59 min
Feb 6, 8:02 PM ESTSpecial Marine WarningJAX28 min
Feb 6, 8:17 PM ESTSpecial Weather StatementJAXClay43 min
Feb 6, 8:22 PM ESTSpecial Weather StatementJAXFlagler, Putnam38 min
Feb 6, 8:23 PM ESTSpecial Marine WarningJAX97 min
Feb 6, 8:39 PM ESTSevere Thunderstorm WarningJAXFlagler23 min
Feb 6, 8:52 PM ESTSpecial Weather StatementJAXGilchrist38 min
Feb 6, 8:57 PM ESTSpecial Weather StatementJAXSaint Johns33 min
Feb 6, 9:20 PM ESTSpecial Marine WarningJAX41 min
Feb 6, 9:32 PM ESTSpecial Weather StatementJAXColumbia43 min
Feb 6, 9:35 PM ESTSpecial Marine WarningJAX55 min
Feb 6, 11:59 PM ESTSpecial Weather StatementJAXAlachua46 min
Feb 7, 12:10 AM ESTSpecial Weather StatementJAXAlachua50 min
Feb 7, 12:36 AM ESTSpecial Weather StatementJAXSaint Johns39 min
Feb 7, 12:48 AM ESTSpecial Weather StatementJAXMarion42 min
Feb 7, 1:09 AM ESTSevere Thunderstorm WarningJAXMarion20 min
Feb 7, 1:22 AM ESTSpecial Weather StatementJAXGilchrist38 min
Feb 7, 1:24 AM ESTSpecial Weather StatementJAXDuval51 min
Feb 7, 1:26 AM ESTSpecial Marine WarningJAX34 min
Feb 7, 1:36 AM ESTSpecial Weather StatementJAXMarion24 min
Feb 7, 1:45 AM ESTSpecial Marine WarningJAX45 min
Feb 7, 1:48 AM ESTSpecial Weather StatementJAXUnion27 min
Feb 7, 2:01 AM ESTSpecial Weather StatementJAXMarion29 min
Feb 7, 2:06 AM ESTSpecial Weather StatementJAXFlagler9 min
Feb 7, 2:11 AM ESTSpecial Marine WarningJAX34 min
Feb 7, 2:20 AM ESTSpecial Marine WarningJAX40 min
Feb 7, 4:08 AM ESTSpecial Weather StatementJAXAlachua, Bradford, Clay52 min
Feb 7, 4:19 AM ESTSpecial Weather StatementJAXMarion26 min
Feb 7, 4:45 AM ESTSpecial Weather StatementJAXDuval30 min
Feb 7, 4:55 AM ESTSpecial Marine WarningJAX50 min
Feb 7, 5:07 AM ESTSpecial Marine WarningJAX23 min
Feb 7, 6:39 AM ESTSpecial Marine WarningJAX96 min
Feb 7, 1:12 AM ESTSpecial Weather StatementJAXJeff Davis48 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.